Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla effectiveness after starting and quitting Sustiva in less than one month in mid 2004
May 20, 2010

I have a cd4 count of 54, just getting over PCP, and now I have Thrush. I been on Atripla for 6 days but started Sustiva back in 2004 and quit because it was harsh and I was depressed / just burried my head in the sand. The Genotype test recently run indicates that Atripla can be used. Again, I've been on it only for 8 days. Is it too early to tell? I'm now worried and should have taken action years ago

Response from Dr. Young

Hello and thanks for your post.

I'm puzzled, why did you start on Atripla when you were so intolerant of Sustiva in the past. Didn't you or your doctor know that Sustiva (efavirenz) is 1/3 of Atripla?

So long as you stopped all of your medicines (Sustiva + others) together in the past, the risk of drug resistance is small. Your HIV genotype is reassuring in this regard. In patients (perhaps like you) in whom we've got some concern about the potency of a new regimen, we'll monitor adherence closely and check a viral load within 2 or 4 weeks after starting. Six days would be too soon to tell.

I hope this helps, BY



Previous
Should I continue taking Aspen Lamzid
Next
PEP with no side effects is worrying me! (+donate question)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement